MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SEE H10

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SEE H10
Model Number 443461
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd max¿ mrsa xt the customer received false positive results.Confirmatory testing produced negative results.This event occurred 1 time(s).There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter: "however, about 60% of the samples detected positive with bd max and cepheid mrsa were negative in culture (microbiology)".
 
Additional Manufacturer Narrative
Common device name: system, nucleic acid amplification test, dna, methicillin resistant staphylococcus aureus, direct specimen.Medical device expiration date: unknown.Initial reporter phone #: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint investigation for discrepant results with the bd max¿ mrsa xt kit (ref.(b)(4) unknown lot number was performed by the verification of complaints history.Customer complained about some samples that gave positive results with the bd max¿ mrsa xt assay and another molecular test method but were negative when grown on a selective media in culture.No data was provided for the investigation despite multiple requests made to receive data from customer, thus the investigation was limited.Nonetheless, the fact that the customer obtained the same results with the bd max¿ mrsa xt assay and another molecular test method strongly suggests that the issue is not linked to a reagents failure.Results may be different depending on the testing method used and their respective analytical sensitivity.Moreover, culture methods do not detect non-viable microorganisms, whereas molecular methods do.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results bd max¿ mrsa xt assay.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa).Bd quality will continue to monitor for trends.H3 other text : see h.10.

Brand Name
BD MAX¿ MRSA XT
Common Device Name
SEE H10
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15180276
Report Number3007420875-2022-00041
Device Sequence Number17697785
Product Code NQX
UDI-Device Identifier00382904434618
UDI-Public00382904434618
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number443461
Device Catalogue Number443461
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown